helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
cjd

parkinsons and bipolar occurring together

2 posts in this topic

Can anyone give feedback parkinsons and bipolar occurring at the same time. I have heard this is rare. I would be interested in hearing from other with this hideous problem.

Share this post


Link to post
Share on other sites

Hello cjd.

 

This happened to me just recently. My MDS prescribed 25/100 carb/levo CR 6x/day. Shortly thereafter I began experiencing mania symptoms. Unbeknownst to me and even my doctor, the order was transcribed incorrectly and I was given double the dose of what she had ordered. After numerous ER admissions, a 26 lb. weight loss in one month, a hospital admission for weakness and a week in a psych unit where they diagnosed me as bipolar, the error was discovered. Coming off the extra carb/levo was just as distressing as the overdose. I am 59; rarely does someone my age suddenly develop mania, but no doctor was willing to look at other possible causes.

 

If you've had bipolar disorder before and then developed PD, it might be a different story. If you never experienced it until you were placed on carb/levo, I'd call my doctor PDQ and ask for a reevaluation of my meds!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now